Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 37, NWS Melbourne, FL

April 24, 1995Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 24, 1995, 12:55 PM EDT for Flagler County, Florida. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Apr 24, 1995, 12:55 PM EDT (16:55 UTC)
Expired
Apr 24, 1995, 1:45 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 241656
SVRDAB
FLC035-241745-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1255 PM EDT MON APR 24 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...NORTHERN FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM
OVER THE NORTHERN PART OF FLAGLER COUNTY...ABOUT 10 MILES
NORTHWEST OF FLAGLER BEACH.
 
THIS SEVERE THUNDERSTORM WAS MOVING EAST 30 MPH AND WILL
BE CROSSING THE COASTLINE BETWEEN FLAGLER BEACH AND MARINELAND.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:35 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 24, 9:35 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
933 AM EDT MON APR 24 1995

ATTM 88D INDICATING INCREASED INTENSITY IN ACTIVITY AHEAD OF CDFRNT.
THE FRNT ITSELF CONTINUES TO DRIFT SLOWLY SE WITH MAIN TRW THREAT FOR
LATER THIS AFTERNOON NORTH CENTRAL.  TBW MORNING SOUNDING CAPPED
AND BUT MODIFYING FOR FORECASTED SFC TEMPS MID 80S INDC SOME POTENTIAL
FOR SCT SHOWERS AND THUNDERSTORMS IN FA.  WINDS MAY BE A BIT STRONGER
THAN CURRENT 10 TO 15 BASED ON TBW AND PBI 1 AND 2 KFT WINDS...WL INDC
15 WITH GUSTS TO 20 ALL AREAS.  OTHERWISE NO CHANGES.

@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE
BKC

In the hours before

Special weather statement, Apr 24, 11:14 AM EDT, 1 hour 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-241630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1112 AM EDT MON APR 24 1995

...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...

A COLD FRONT OVER NORTH CENTRAL FLORIDA CONTINUES TO DRIFT SLOWLY
SOUTHEASTWARD AND WILL MOVE OVER CENTRAL FLORIDA TONIGHT.  ALTHOUGH
THE ENVIRONMENT IS NOT VERY FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT...THE AREA AHEAD AND ALONG THIS COLD FRONT REMAINS
UNSTABLE. AS A RESULT SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG
AND AHEAD OF THE FRONT.  AS THE FRONT CONTINUES SOUTHEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
EAST CENTRAL FLORIDA AREA BY LATE THIS AFTERNOON...WITH ONLY A SLIGHT
RISK OF ANY SEVERE THUNDERSTORMS.

FOR MARINE INTERESTS...WINDS OVER THE CENTRAL FLORIDA COASTAL
WATERS ARE ALREADY MODERATELY STRONG. STRONGER GUSTY WINDS WITH SHARP
WIND DIRECTIONS CHANGES CAN BE EXPECTED IN AND NEAR SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON.  THE MAIN THREAT OF SHOWER AND
THUNDERSTORM ACTIVITY WILL BE IN THE AREA FROM FLAGLER BEACH BEGINNING
AROUND 1 PM TO CAPE CANAVERAL LATE THIS AFTERNOON. MARINERS SHOULD
REMAIN ALERT FOR UPDATED WEATHER INFORMATION THROUGHOUT THIS
AFTERNOON.

BKC
Special weather statement, Apr 24, 12:30 PM EDT, 25 minutes before
FLZ038-501-241730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1230 PM EDT MON APR 24 1995

...STRONG THUNDERSTORMS APPROACHING FLAGLER COUNTY...

NATIONAL WEATHER SERVICE RADAR SHOWS A CLUSTER OF STRONG
THUNDERSTORMS THAT WILL BE MOVING INTO THE EXTREME WEST
PART OF FLAGLER COUNTY WITHIN THE NEXT 15 TO 30 MINUTES.

THESE THUNDERSTORMS WERE MOVING RAPIDLY EAST 30 MPH AND WILL
BE MOVING OVER THE COASTAL WATERS BETWEEN 100 PM AND 130 PM.

BOATERS FROM MARINELAND SOUTH TO FLAGLER BEACH SHOULD BE ALERT
FOR HIGH WINDS AND ROUGH SEAS IN THE VICINITY OF THESE STRONG
THUNDERSTORMS.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
HAIL MAY ACCOMPANY THE STRONGER STORMS.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATI8ON.

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.